Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jun 29, 2016, 3:11 PM CDT for Roseau County, Minnesota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2016, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 29, 2016, 4:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Grand Forks, ND
County Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 196 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085 WWUS83 KFGF 292011 SPSFGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 311 PM CDT WED JUN 29 2016 MNZ005-006-008-009-292115- LAKE OF THE WOODS MN-ROSEAU MN-NORTH BELTRAMI MN-EAST MARSHALL MN- 311 PM CDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROSEAU...SOUTHERN LAKE OF THE WOODS...NORTHWESTERN BELTRAMI AND NORTHEASTERN MARSHALL COUNTIES UNTIL 415 PM CDT... AT 307 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLEMENTSON TO BADGER TO NORTHWEST OF LEO...AND MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... GREENBUSH... WANNASKA AND HAYES LAKE STATE PARK AROUND 335 PM CDT. RURAL AREAS FROM AROUND SKIME TO AROUND CARP BY 350 PM CDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4839 9444 4858 9638 4888 9640 4868 9444 TIME...MOT...LOC 2007Z 330DEG 63KT 4863 9444 4883 9634 $$ GUST
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:03 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 29, 3:03 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 303 PM CDT WED JUN 29 2016 .SHORT TERM...(This evening through Thursday) Issued at 303 PM CDT Wed Jun 29 2016 The main forecast challenge will be thunderstorm chances into tonight. As of 230 pm a line of showers and thunderstorms extended along the Canadian border and was moving ESE. Other storms had fired around the KJMS area which were moving a little more SE. The storms just to the north of the Canadian border have looked severe at times, but as they have moved toward the border they have weakened. Even so this line will bear watching late this afternoon into the early evening as it moves further into the northern FA. Will basically keep likely pcpn chances near this boundary as it does move southward tonight. With loss of heating by mid evening, the thunder component should begin to weaken, so by midnight or after it should mainly be showers. Any pcpn should be out of the southern FA by Thursday morning as sfc high pressure builds in later in the day. Models differ a little on the strength of the north winds Thu as the high builds in, some a little stronger than others. Will keep with the idea of 10 to 15 or 10 to 20 mph thru the afternoon. .LONG TERM...(Thursday night through Wednesday) Issued at 303 PM CDT Wed Jun 29 2016 Surface High pressure continues to push down across the fa from central Manitoba through Thursday night and Friday... with the area remaining under a dry northerly blayer flow. corresponding late week temperatures should drop well below seasonal normals from Thursday into Thursday night... and start to slowly climb back towards normal during the coming holiday weekend. Saturday into Monday... Though southerly return flow develops back into the area from late Friday into Saturday... the 12z model suite is a bit slower to develop deep convection into the Red River Basin until late in the day on Saturday. The risk for widespread rain or severe weather in the Northern Plains currently appears low for the holiday weekend ...as models instead favor developing a frontal boundary into the Central Plains and the Ohio Valley. This keeps low level jet energy and any deep moisture surge blocked to the south. There is still a risk for somewhat unsettled weather ...with scattered showers and thunderstorms from the holiday weekend into the early part of next week. Models transition from a fairly flat H5 flow across the Pac Northwest on the weekend... into a higher amplitude west coast trof and central plains ridge into the next week. With that... the increasing energy aloft could bring more widespread rain and a risk for strong to severe storms by the middle part of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1232 PM CDT Wed Jun 29 2016 Conditions are VFR currently with no ceilings or VSBY restrictions. As tstms develop or move into the area this afternoon, do not expect any lower clouds with them. Only included a VCTS mention at this point, but will update with a TEMPO group if storms appear to be heading toward a TAF site. This tstm activity should die down with loss of heating this evening, leaving just some mid level cloud cover around. Winds look to stay on the lighter side for the most part. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && SHORT TERM...Godon LONG TERM...Gust AVIATION...Godon
Hazardous weather outlook, Jun 29, 5:38 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 538 AM CDT WED JUN 29 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 538 AM CDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE STORM IS POSSIBLE THIS AFTERNOON AND EVENING OVER THE NORTHERN HALF OF THE AREA OR ROUGHLY NORTH OF A LINE FROM BEMIDJI MN TO NEW ROCKFORD ND. LARGE HAIL WILL BE POSSIBLE. THE STORMS WILL BE MOST LIKELY FROM 3 PM TO 8 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
In the hours before
Special weather statement, Jun 29, 2:05 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
205 PM CDT WED JUN 29 2016
MNZ005-006-292000-
LAKE OF THE WOODS MN-ROSEAU MN-
205 PM CDT WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR ROSEAU AND CENTRAL LAKE OF THE
WOODS COUNTIES UNTIL 300 PM CDT...
AT 201 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 37 MILES EAST OF OAK ISLAND
TO NEAR NOYES...AND MOVING SOUTHEAST AT 60 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL MOVE ACROSS SOUTHERN PORTIONS OF THE LAKE OF THE
WOODS... INTO WARROAD BY 230 PM CDT... AND INTO ROSEAU... WILLIAMS
AND BAUDETTE AROUND 3 PM CDT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4866 9449 4874 9628 4900 9638 4900 9516
4907 9515 4905 9473 4888 9468 4878 9469
4870 9451
TIME...MOT...LOC 1901Z 312DEG 52KT 4923 9403 4905 9715
GUSTSpecial weather statement, Jun 29, 2:22 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
222 PM CDT WED JUN 29 2016
MNZ004-NDZ008-292015-
KITTSON MN-PEMBINA ND-
222 PM CDT WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KITTSON AND NORTHERN
PEMBINA COUNTIES UNTIL 315 PM CDT...
AT 219 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CARIBOU THROUGH
PEMBINA... TO AROUND 9 MILES NORTH OF WALHALLA...AND MOVING
SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR... BACKOO AND BATHGATE AROUND
250 PM CDT. CAVALIER AND AKRA AROUND 255 PM CDT. NORTHCOTE
AND LANCASTER AROUND 305 PM CDT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4900 9682 4897 9645 4874 9645 4876 9792
4900 9791
TIME...MOT...LOC 1919Z 325DEG 29KT 4895 9643 4906 9787
GUSTSpecial weather statement, Jun 29, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 311 PM CDT WED JUN 29 2016 MNZ005-006-008-009-292115- LAKE OF THE WOODS MN-ROSEAU MN-NORTH BELTRAMI MN-EAST MARSHALL MN- 311 PM CDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROSEAU...SOUTHERN LAKE OF THE WOODS...NORTHWESTERN BELTRAMI AND NORTHEASTERN MARSHALL COUNTIES UNTIL 415 PM CDT... AT 307 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLEMENTSON TO BADGER TO NORTHWEST OF LEO...AND MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... GREENBUSH... WANNASKA AND HAYES LAKE STATE PARK AROUND 335 PM CDT. RURAL AREAS FROM AROUND SKIME TO AROUND CARP BY 350 PM CDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4839 9444 4858 9638 4888 9640 4868 9444 TIME...MOT...LOC 2007Z 330DEG 63KT 4863 9444 4883 9634 GUST
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:05 PM CDT | Special Weather Statement | FGF | Lake of the Woods, Roseau | 55 min |
| Jun 29, 2:22 PM CDT | Special Weather Statement | FGF | Kittson | 53 min |
| Jun 29, 3:19 PM CDT | Special Weather Statement | FGF | Kittson | 56 min |
| Jun 29, 5:28 PM CDT | Special Weather Statement | FGF | Kittson | 62 min |
| Jun 29, 6:07 PM CDT | Special Weather Statement | FGF | Barnes | 23 min |
| Jun 29, 6:39 PM CDT | Special Weather Statement | FGF | Barnes, Ransom | 66 min |
| Jun 29, 6:57 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Ransom | 48 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.